I recently had a CT of abdomen and pelvis due to having ongoing stomach problems.
They found a 9mm illdefined Hypodense lesion Within the left kidney With Hounsfield units up to 109? Solid lesion is not excluded?
Also no obstructing 2mm Left renal calculus.
Abdominal Multiphase MRI recommended.
My GI doctor does not seem concerned but has ordered the MRI and referred me to a urologist.
The GI doc has been doing a multitude of tests trying to determine the reason for my abdominal issues but he thinks I am dealing with IBS.
On one occasion, I had some slight pain in my left flank area but have had no other obvious kidney symptoms on that side.
Now, I am worried as I don't understand these findings.
Understand your predicament and sorry for the late reply. The hypodense lesion could be a cyst. Simple kidney cysts are usually incidental findings. They more common as people age. An estimated 25 percent of people 40 years of age and 50 percent of people 50 years of age have simple kidney cysts. Now, the questionable solid lesion could also be due to bleeding into a cyst, it need not always be due to malignancy. Further investigations will help differentiate this.
Your abdominal symptom may not be related the kidney lesions. Try lifestyle measures, add plenty of yogurt to your diet, avoid all fatty greasy foods, avoid foods that trigger your symptoms and exercise regularly, they promote good bowel movements.
I had the MRI done and that report said left kidney has a non enhancing T1andT2 dark 10mm lesion involving the upper pole. I don't know what that means. My GI doc does not seem too concerned.
I see a Urologist today and am a bit nervous.
Went to see a Urologist today,ma woman, actually. She was very nice and actually pulled up the images from the CT and MRI scans to show me what the radiologist was seeing. Really helped me to understand better. It is not light in color nor dark, like the liver shows up. She really feels it is a small cyst that may have some bleeding in it. She asked me if I was on blood thinners, which I am not. The stone is very small. She recommended having an ultrasound done in 6 mos to recheck it. She also said this would not be the cause of my GI issues.
Just today I had read that Calcium and Vit D may contribute to the formation of kidney stones, both of which my Endocronologist has prescribed for my Osteoporosis. I see her on Friday for thyroid nodule follow up. The doctor I saw today dies not agree with the high doses.
It is a concern because every time they do these tests they always mention the spine degeneration, ESP at L2and L3. I also have it in my neck. So, what do I do? I will not take Fisomax or Actonel
Understand your predicament. But did you discuss about calcium supplements with your urologist? She could have decided whether its ok to take the supplement. Medications are taken based on the risks and benefits involved. But dont worry, discuss this next time you meet her. And are you post menopausal?
Forgot I had posted here. Yes, post-menopausal.
The urologist wanted me to have a follow up ultrasound in 6 months on the lesion. Had it done last week and about an hour later they called to say they wanted more images. Nobody wants a call back. This time a supervisor did the test.
The doctor called me and said it was small but wants a CT scan in 3 months. Now, I am worried!! If it's small, why a CT scan in 3 months? Hate feeling she is not telling me something.
I continue to be ill with GI/abdominal issues.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.